photo By: Dreamstime

Man Can Only See Red After Overdosing On Erectile Dysfunction Drug

October 4, 2018

Remember to read the label on the back the next time you take some form of medicine. 

A 31-year-old man bought the liquid form of the prescription drug sildenafil citrate, more commonly known as Viagra. One night he took more than the recommended dosage of 50mg and woke up the next day seeing flashes of light and the color red.

After two days the flashes went away, but he continued to see the color red. Doctors told him that he had permanently damaged the cells in his retina that control color processing. Even after doing treatments, a year later the man is still seeing red. One of the side effects of taking sildenafil citrate is blurry vision.

The doctor treating the man Richard Rosen, MD said in a statement that we should be aware of the impact this drug has when taking too much. “This study shows how dangerous a large dose of a commonly used medication can be. People who depend on colored vision for their livelihood need to realize there could be a long-lasting impact of overindulging on this drug.”

Via: New York Post